MAUDE Adverse Event Report: ARTHREX INC. VOLAR DISTAL RADIAL PLATE TI NARROW LT 5H; PLATE, FIXATION, BONE

ARTHREX INC. VOLAR DISTAL RADIAL PLATE TI NARROW LT 5H; PLATE, FIXATION, BONE
Catalog Number AR-8916VNL-05
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.The event states that the plate broke during rehab.The explanted device was requested for evaluation but was not yet returned.The cause of the event could not be determined from the information available and without device evaluation.The most likely cause of this event is failure to properly follow the post-op rehab protocol.The directions for use states: post-operatively, until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a procedure where the volar distal radius plate was implanted.The distal radius plate broke at the k-wire hole post-surgery while the patient was in rehab.A second surgery was performed to remove the plate.No further details.Follow-up investigation: the same surgeon performed both, the original surgery and the revision surgery.A sonoma wrx-6470-g-s was implanted to replace the broken ar-8916vnl-05.The screws were removed with the plate as well.Patient is a female, (b)(6) and was compliant with all post-op guidelines.

Brand Name
VOLAR DISTAL RADIAL PLATE TI NARROW LT 5H
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7273915
Report Number1220246-2018-00045
Device Sequence Number19110074
Product Code HRS
UDI-Device Identifier00888867130876
UDI-Public00888867130876
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131474
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8916VNL-05
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2018
Initial Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR